Journal Orbits and Their Stability for Rigid Unbalanced Rotors

[+] Author and Article Information
Renato Brancati, Ernesto Rocca, Michele Russo

Dipartimento di Ingegneria, Meccanica per l’Energetica, Università di Napoli, 80125 Napoli, Italy

Riccardo Russo

Istituto di Ingegneria Meccanica, Università di Salerno, 84084 Fiscìano, Italy

J. Tribol 117(4), 709-716 (Oct 01, 1995) (8 pages) doi:10.1115/1.2831541 History: Received July 28, 1993; Revised February 13, 1995; Online January 24, 2008


With reference to a rigid symmetrical unbalanced rotor on lubricated journal bearings and adopting the short bearing theory, synchronous orbits and orbits with a 1/2 component described by the journal are determined as approximated solutions of the system of non-linear motion equations. The method also makes it possible to evaluate the stability of the above solutions and thus of the journal orbital motion. For different values of dimensionless unbalance of the rotor, examples of orbits thus obtained are given and, in the modified Sommerfeld number-stability parameter plane, the stability areas of the solutions are identified, in particular, the area of stability of the small synchronous orbits corresponding to the stable operating condition of the rotor-bearings system.

Copyright © 1995 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In